Indiana, 2008

Damaging Winds in Indiana, June 8, 2008

June 8, 2008 · NWS LOT · 2 events in 2 counties and zones

Strong to severe thunderstorms moved across northwest Indiana during the early afternoon hours of June 8th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LOT wrote it up.

Strong to severe thunderstorms moved across northwest Indiana during the early afternoon hours of June 8th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 8, 10:57 AM CST, 1 hour 13 minutes earlier.

Area forecast discussion, Jun 8, 10:57 AM CST, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1157 PM CDT SUN JUN 8 2008

.DISCUSSION...

1157 PM CDT

MESOSCALE UPDATE...

LINEAR BANDS OF STRONG CONVECTION CONTINUE TO PUSH EAST ACROSS
NORTHERN ILLINOIS THIS MIDDAY. LATEST MESOANALYSIS INDICATES AXIS OF
WEAKLY CAPPED 1000-2000 J/KG MLCAPE EXTENDING SOUTHWEST FROM CURRENT
LEADING LINE OF STORMS FROM CHI METRO SOUTHWEST TO NEAR KGBG. STORMS
CURRENTLY ALONG SOUTHERN PERIPHERY OF 40 KT 0-6 KM SHEAR... AND HAVE
BEEN EXHIBITING SMALL EMBEDDED BOWING LEWP SIGNATURES. ISOLATED
POCKETS OF DAMAGING WINDS EXPECTED TO CONTINUE AS LINE PUSHES
THROUGH NORTHEAST IL. EXPECT STORMS TO CONTINUE TO DEVELOP ALONG
SOUTHEAST FLANK OF OUTFLOW...AND THESE WILL LIKELY DEVELOP/MOVE INTO
AREAS ALONG/SOUTH OF I-80 EARLY THIS AFTERNOON.

RATZER

PREVIOUS DISCUSSION...

343 AM CDT

WHILE SOME SORT OF CONVECTION IS LOOKING LIKE A GOOD BET
TODAY...MORE CONVECTION WILL LIKELY DEVELOP TO OUR WEST ALONG THE
SURFACE BOUNDARY DURING THE DAY TODAY. THIS CONVECTION IS THEN
FORECAST TO PEEL SLOWLY OFF THE FRONT AND PROBABLY INTO OUR CWA
SUNDAY NIGHT...DEPENDING ON HOW MESOSCALE DETAILS PLAY OUT
TODAY...SOME SEVERE POTENTIAL COULD EXIST INTO TONIGHT IF ATMOSPHERE
IS ABLE TO RECOVER SUFFICIENTLY OR ISN'T OVERTURNED IN THE FIRST
PLACE.

SHORT RANGE MODELS IN PRETTY GOOD AGREEMENT ON SWINGING SLIGHTLY
HIGHER AMPLITUDE SYNOPTIC SCALE SHORTWAVE AROUND THE BASE OF THE
TROUGH MONDAY...WHICH SHOULD THE SURFACE BOUNDARY A GOOD KICK TO
MOVE EASTWARD. THIS CERTAINLY JUSTIFIES KEEPING POPS HIGH THROUGH
MONDAY...THOUGH CURRENT TIMING WOULD TEND TO FAVOR OUR SOUTHERN
COUNTIES FOR HIGHER SEVERE PROBABILITIES. THE SEVERE THREAT MONDAY
WILL HINGE ON MESOSCALE DETAILS THAT JUST CANT BE RESOLVED THIS FAR
OUT...BUT SYNOPTICALLY THE SET-UP IS CERTAINLY FAVORABLE.

LIKELY OF GREATER CONCERN OVER THE NEXT 48 HOURS IS GOING TO BE THE
HEAVY RAINFALL/FLOODING POTENTIAL. AIRMASS IS VERY JUICED UP WITH
DEWPOINTS WELL INTO THE 70S AND PWATS PROGGED TO APPROACH TWO
INCHES. GIVEN THIS AMOUNT OF MOISTURE...THUNDERSTORMS SHOULD BE VERY
EFFICIENT RAIN PRODUCERS...WITH RAINFALL RATES LOCALLY IN EXCESS OF
2 INCHES PER HOUR QUITE REASONABLE. BELIEVE THAT THERE IS CERTAINLY
A FLASH FLOOD POTENTIAL BETWEEN NOW AND MONDAY...BUT REALLY NOT
COMFORTABLE ENOUGH WITH TIMING/LOCATION OF GREATEST THREAT ATTM TO
HOIST A FFA AND DIDNT FEEL COMFORTABLE WITH A 48 HOUR LONG BLANKET
FFA COVERING THE ENTIRE CWA. FOR NOW...WILL HIT THE FLASH FLOOD
POTENTIAL HARD IN THE HWO AND MENTION +RA IN TEXT FORECAST AND LET
NEXT SHIFT RE-ACCESS POSSIBLE NEED FOR A FLASH FLOOD WATCH.

FOCUS OF THE FORECAST WAS ON THE SHORT TERM AND MADE NO CHANGES TO
GRIDS BEYOND MONDAY. TEMPERATURE FORECAST...PARTICULARLY THE HIGH
TEMPS...WILL ALSO HINGE ON CONVECTIVE EVOLUTION SO TEMP FORECAST
COULD BE A BIT GENEROUS IS CLOUDS/PRECIP DOMINATE EITHER TODAY OR
SUNDAY. ON THE OTHER HAND...IT WOULDNT TAKE TOO MUCH JUNE SUN FOR
TEMPS TO REALLY RESPOND...SO GENERALLY FOLLOWED THE TREND OF
PREVIOUS FORECAST.

IZZI

&&

.AVIATION...

18Z TAFS...MAIN CONCERN THIS PERIOD WILL TO BE ONGOING CONVECTION
OVER THE RFD TERMINAL AND THE TIMING OF IMPACT ON THE ERN
TERMINALS. TIMING THE LEADING EDGE OF THE EASTERNMOST CONVECTIVE
LINE PUTS THE THUNDER INTO THE ERN TERMINALS BY ISSUANCE TIME.
THESE STORMS HAVE A HISTORY OF PRODUCING SEVERE WIND GUSTS.
PREVAILING ENVIRONMENTAL WINDS WILL REMAIN ARND 25KT WITH FREQUENT
GUSTS TO 30-35KT...AND OCNL HIGHER GUSTS. THUNDER SHOULD BE THE
PREVAILING CONDITION FOR AT LEAST 2 HRS AT EACH TERMINAL...BUT TS
ACTIVITY WILL CONTINUE TO BE A POSSIBILITY FOR THE REAMINDER OF
THE AFTERNOON AND EVENING HOURS...AND POSSIBILY UNTIL AT LEAST
MIDNIGHT. AFTER MIDNIGHT...PCPN POTENTIAL WILL CONTINUE...BUT
THUNDER POTENTIAL WILL WEAKEN...SO WILL KEEP THE PREVAILING SHRA
THROUGH THE REMAINDER OF THE PERIOD. CIGS WILL ALSO BE A CONCERN
AS THE STRONG INFLUX OF LOW LEVEL MOISTURE WILL KEEP CEILINGS AT
OR NEAR MVFR LEVELS FOR MUCH OF THE PERIOD.

KREIN

&&

.MARINE...
130 AM...

HIGH PRESSURE WILL REMAIN PARKED OVER THE SOUTHEASTERN STATES FOR
THE NEXT FEW DAYS. A TROUGH OF LOW PRESSURE OVER THE CENTRAL
PLAINS HAS AN ASSOCIATED FRONTAL BOUNDARY WHICH EXTENDS NORTHEAST
INTO INTO MINNESOTA. A SERIES OF WEAK LOWS WILL RIPPLE ALONG THE
FRONT TO THE NORTHEAST INTO THE UPPER MISSISSIPPI VALLEY FORCING
THE NORTHERN PORTION OF THE FRONT EAST TO LAKE SUPERIOR. A
STRONGER LOW WILL DEVELOP OVER THE CENTRAL PLAINS TODAY. THIS LOW
WILL TRACK TO THE NORTHEAST AS THE FRONTAL BOUNDARY MOVES SLOWLY
EASTWARD. THE FRONT WILL FINALLY MOVE EAST ACROSS LAKE MICHIGAN
LAKE TONIGHT OR MONDAY MORNING. DAYTIME HTG ON SUNDAY MIXING
FORCING MIXING OF WINDS TO NEAR 30 KTS ALOFT TO SFC. THIS BLOWING
OFFSHORE TO NEARSHORE WATERS IN LT MRNG THRU AFTN. THUS ISSUING
ANOTHER SCA FOR SUNDAY FOR HIGH WINDS...ALTHO WAVES WORKING FROM
OFFSHORE SHUD BE 4 FEET OR LESS.

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 9 PM CDT THIS EVENING FOR LMZ740-
     LMZ741-LMZ742-LMZ743-LMZ744-LMZ745.

&&
Hazardous weather outlook, Jun 8, 11:16 AM CST, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1216 PM CDT SUN JUN 8 2008

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
091730-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1216 PM CDT SUN JUN 8 2008 /116 PM EDT SUN JUN 8 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS...SOME MAY PRODUCE:
    VERY HEAVY RAINFALL AND LOCALIZED FLASH FLOODING.
    DAMAGING WINDS IN EXCESS OF 60 MPH.
    HAIL UP TO THE SIZE OF NICKELS.

  AREAS AFFECTED AND TIMING:

  THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS NORTHEAST ILLINOIS
  EARLY THIS AFTERNOON WITH A POTENTIAL OF DAMAGING WINDS. THE
  THREAT OF SEVERE WEATHER WILL MOVE INTO NORTHWEST INDIANA BY MID
  AFTERNOON.

  DISCUSSION:

  THUNDERSTORMS WILL CONTINUE TO TRACK ACROSS NORTHEAST ILLINOIS
  THIS AFTERNOON. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP
  ACROSS CENTRAL AND EASTERN IOWA LATER THIS AFTERNOON IN
  PROXIMITY TO A SLOW MOVING FRONT. THESE THUNDERSTORMS MAY MOVE
  BACK INTO NORTHWEST AND NORTH CENTRAL ILLINOIS LATE THIS
  AFTERNOON INTO THIS EVENING. ADDITIONAL SCATTERED THUNDERSTORMS
  MAY DEVELOP ALONG OLD OUTFLOW BOUNDARIES FROM THE MORNING AND
  EARLY AFTERNOON.

  IN ADDITION...ANOTHER PERIOD OF THUNDERSTORMS IS EXPECTED
  TONIGHT AS A FRONTAL BOUNDARY TO OUR WEST INCHES CLOSER TO THE
  REGION. ONCE AGAIN...THE PRIMARY SEVERE WEATHER THREAT FROM
  THESE STORMS WILL BE LOCALLY DAMAGING WINDS IN EXCESS OF
  60 MPH.

  DUE TO THE EXTREMELY HUMID AIRMASS IN PLACE...ANY THUNDERSTORMS
  THAT FORM TODAY AND TONIGHT WILL HAVE THE POTENTIAL TO PRODUCE
  TORRENTIAL DOWNPOURS OF LOCALLY GREATER THAN TWO INCHES PER
  HOUR. STORM TOTAL RAINFALL COULD EXCEED THREE INCHES IN
  SPOTS...WHICH WOULD LIKELY RESULT IN FLASH FLOODING.

  FINALLY...FLOODING WILL CONTINUE ALONG PORTIONS OF THE KANKAKEE
  RIVER.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

  THUNDERSTORMS ARE LIKELY AGAIN MONDAY...WITH A CONTINUED THREAT
  FOR HEAVY RAINFALL AND FLASH FLOODING. IN ADDITION...THERE DOES
  APPEAR TO BE AT LEAST POTENTIAL FOR SEVERE WEATHER...ESPECIALLY
  ACROSS NORTHWEST INDIANA AND EAST OF INTERSTATE 55 IN ILLINOIS.

  THUNDERSTORMS WILL BE POSSIBLE AGAIN WEDNESDAY THROUGH FRIDAY.

  ALSO...PORTIONS OF THE KANKAKEE RIVER WILL REMAIN IN FLOOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-091730-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1216 PM CDT SUN JUN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ILLINOIS
NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE
WATERS OF LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG WINDS WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT
THROUGH THIS EVENING.

ALSO...THUNDERSTORMS...SOME POSSIBLY SEVERE WITH WIND GUSTS OVER
35 KNOTS...ARE LIKELY TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

STRONG WINDS WILL LEAD TO HAZARDOUS CONDITIONS FOR SMALL CRAFT
AGAIN MONDAY.

THUNDERSTORMS ARE LIKELY AGAIN MONDAY...WITH A CHANCE OF
THUNDERSTORMS WEDNESDAY THROUGH FRIDAY AS WELL.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-091730-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1216 PM CDT SUN JUN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE OPEN WATERS
OF LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT...WITH SOME STORMS
POSSIBLY SEVERE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS POSSIBLE MONDAY...AND AGAIN WEDNESDAY THROUGH
FRIDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

MARSILI

In the hours before

Local storm report, Jun 8, 10:47 AM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1147 AM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     TSTM WND DMG     WINNEBAGO               42.27N 89.24W
06/08/2008                   WINNEBAGO          IL   BROADCAST MEDIA

            POWERLINE DOWN, STATE ST AND MULFORD ROAD.

&&

CMOTT
Local storm report, Jun 8, 11:01 AM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1201 PM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 AM     HEAVY RAIN       ARLINGTON HEIGHTS       42.09N 87.98W
06/08/2008  M0.25 INCH       COOK               IL   TRAINED SPOTTER

            0.25 IN 5 MINUTES. ROUND ROAD AND THOMAS ST.

&&

CMOTT
Local storm report, Jun 8, 11:16 AM CST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1216 PM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1214 AM     TSTM WND GST     PALATINE                42.11N 88.04W
06/08/2008  M49 MPH          COOK               IL   AMATEUR RADIO

&&

CMOTT
Local storm report, Jun 8, 11:25 AM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1225 PM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1214 AM     FLASH FLOOD      LAKE ZURICH             42.19N 88.09W
06/08/2008                   LAKE               IL   TRAINED SPOTTER

            HIGH WIND EXCESS OF 40 MPH GUSTS. FLASH FLOODING AND
            HEAVY RAINS. VISIBILITY 300 FEET.

&&

CMOTT
Local storm report, Jun 8, 11:42 AM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1242 PM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1214 AM     TSTM WND GST     WHEATON                 41.86N 88.11W
06/08/2008  E40 MPH          DUPAGE             IL   TRAINED SPOTTER

            HIGH GUSTS 40 PLUS, WIND CHANGING DIRECTIONS.

&&

CMOTT
Local storm report, Jun 8, 11:58 AM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1258 PM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     HEAVY RAIN       ROMEOVILLE              41.65N 88.09W
06/08/2008  M1.02 INCH       WILL               IL   NWS EMPLOYEE

            RAINFALL IN 20 MINUTES

&&

CMOTT

The radar

The Chicago radar (KLOT), 51 km away, was scanning. The volume nearest the first event began at 18:11 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lake

When
June 8, 12:10 PM CST
Where
Lake County, 0.78 mi ENE of Whiting
Measured
70 kt (81 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.683, -87.486

A trained spotter was in Whiting Park along Lake Michigan when a severe line of thunderstorms moved through. Winds were estimated at 80 mph with a gustnado observed.

Thunderstorm Wind, Porter

When
June 8, 1:15 PM CST
Where
Porter County, Chesterton
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
41.600, -87.050

Eight inch diameter tree limbs were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2008Every state in 2008This day in weather historyWarnings in Indiana, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 112201, 99819.